Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 57, NWS Albuquerque, NM

December 22, 2008

NWS Albuquerque, NM issued this wind advisory at Dec 22, 2008, 9:07 PM MST. It took effect at Dec 23, 2008, 12:00 AM MST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2008, 9:07 PM MST (04:07 UTC)
In effect from
Dec 23, 2008, 12:00 AM MST
Expired
Dec 23, 2008, 5:00 PM MST
In force
17 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 230407
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
907 PM MST MON DEC 22 2008

...STRONG WINDS LATE TONIGHT THROUGH TUESDAY...

.THE JET STREAM ASSOCIATED WITH AN UPPER LEVEL TROUGH WILL CROSS THE
SOUTH CENTRAL MOUNTAINS OF NEW MEXICO LATE TONIGHT THROUGH TUESDAY.
STRONG SOUTHWEST SURFACE WINDS WILL RESULT AS EARLY AS MIDNIGHT IN
THE SOUTH CENTRAL MOUNTAINS. THE STRONG WINDS WILL SPREAD ONTO THE
ADJACENT HIGH PLAINS OF LINCOLN AND SOUTHWEST CHAVES COUNTIES ON
TUESDAY MORNING. STRONG WINDS ARE EXPECTED TO DIMINISH BY SUNSET
TUESDAY.

NMZ016-017-026-231230-
/O.NEW.KABQ.WI.Y.0057.081223T0700Z-081224T0000Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO
907 PM MST MON DEC 22 2008

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
TUESDAY. 

SOUTHWEST WINDS WILL DEVELOP IN THE SOUTH CENTRAL MOUNTAINS AROUND
MIDNIGHT...THEN SPREAD ONTO THE ADJACENT HIGH PLAINS OF LINCOLN
AND SOUTHWEST CHAVES COUNTIES ON TUESDAY MORNING. WIND SPEEDS WILL
REACH 30 TO 40 MPH WITH GUSTS AROUND 55 MPH. WIND SPEEDS WILL
DECREASE BY SUNSET TUESDAY. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

44
2 follow-up statements
000 
WWUS75 KABQ 231047
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
347 AM MST TUE DEC 23 2008

...STRONG WINDS TO CONTINUE SPREADING ACROSS MUCH OF EASTERN NEW
MEXICO...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE IS EXPECTED TO PUSH OVER
NEW MEXICO BY LATE THIS AFTERNOON WHILE A SURFACE LOW TAKES SHAPE
OVER THE TEXAS PANHANDLE. THIS SCENARIO WILL SET THE STAGE FOR
STRONG WINDS TO DEVELOP OVER MUCH OF NEW MEXICO...PARTICULARLY THE
SOUTH CENTRAL MOUNTAINS AND INTO THE EASTERN PLAINS. WINDS ARE
ALREADY GUSTING ABOVE 50 MPH IN THE HIGHER TERRAIN OF LINCOLN
COUNTY...AND THESE STRONG WINDS ARE EXPECTED TO SPREAD
NORTHEASTWARD INTO THE PLAINS AFTER DAYBREAK. 

NMZ017-231900-
/O.UPG.KABQ.WI.Y.0057.000000T0000Z-081224T0000Z/
/O.NEW.KABQ.HW.W.0014.081223T1047Z-081224T0000Z/
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITY OF...RUIDOSO
347 AM MST TUE DEC 23 2008

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS UPGRADED THE WIND
ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST
THIS AFTERNOON. 

SOUTHWEST WINDS WILL CONTINUE TO GUST ABOVE 50 MPH THROUGH THE
EARLY MORNING HOURS ACROSS THE HIGH TERRAIN OF LINCOLN COUNTY.
SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WILL BE COMMON...ESPECIALLY
ALONG RIDGE TOPS AND DOWNWIND OF SUMMITS. OCCASIONAL GUSTS IN
EXCESS OF 60 MPH ARE EXPECTED DURING THE LATE MORNING AND
AFTERNOON. WINDS WILL GRADUALLY DECREASE AFTER SUNSET.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY. TAKE ACTION TO SECURE TRASH
CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF
HOUSES...AND DOWN POWER LINES.

$$

NMZ006-012-013-018>021-231900-
/O.EXA.KABQ.WI.Y.0057.000000T0000Z-081224T0000Z/
HARDING COUNTY-CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...ROY...SANTA ROSA...TUCUMCARI...
FORT SUMNER...ROSWELL...PORTALES...CLOVIS
347 AM MST TUE DEC 23 2008

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

WINDS WILL STEADILY INCREASE FROM THE SOUTHWEST THIS
MORNING...PARTICULARLY AFTER SUNRISE. BY THE EARLY AFTERNOON
SUSTAINED WIND SPEEDS OF 25 TO 35 MPH ARE EXPECTED OVER MUCH OF
THE EASTERN PLAINS OF NEW MEXICO. OCCASIONAL GUSTS OF 50 TO 55 MPH
ARE ALSO POSSIBLE...AND VISIBILITIES WILL OCCASIONALLY BE REDUCED
IN AREAS OF BLOWING DUST. WINDS WILL BEGIN TO DIMINISH AFTER
SUNSET.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ016-026-231900-
/O.CON.KABQ.WI.Y.0057.000000T0000Z-081224T0000Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITY OF...CARRIZOZO
347 AM MST TUE DEC 23 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

STRONG SOUTHWEST WINDS WILL GRADUALLY SPREAD FROM THE SOUTH CENTRAL
MOUNTAINS INTO THE ADJACENT HIGH PLAINS OF LINCOLN AND SOUTHWEST
CHAVES COUNTIES THROUGH THE MORNING HOURS. BY LATE MORNING WIND
SPEEDS WILL REACH 30 TO 40 MPH WITH GUSTS OF 55 MPH. VISIBILITIES
WILL OCCASIONALLY BE REDUCED IN AREAS OF BLOWING DUST. WIND
SPEEDS WILL BEGIN TO DIMINISH AFTER SUNSET.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

52
000 
WWUS75 KABQ 231832
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1132 AM MST TUE DEC 23 2008

...STRONG WINDS WILL CONTINUE OVER MUCH OF EASTERN NEW MEXICO...

.AN INTENSE LOW PRESSURE CENTER OVER SOUTHEAST COLORADO WILL 
CREATE STRONG WEST TO SOUTHWEST WINDS THROUGH THE REMAINDER OF
THE DAY...WITH THE STRONGEST WINDS OVER THE SACRAMENTO MOUNTAINS.
WINDS WILL GRADUALLY DIMINISH AFTER SUNSET.

NMZ017-240000-
/O.CON.KABQ.HW.W.0014.000000T0000Z-081224T0000Z/
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITY OF...RUIDOSO
1132 AM MST TUE DEC 23 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL 
CONTINUE THROUGH THIS AFTERNOON OVER THE SACRAMENTO MOUNTAINS.
WINDS WILL GRADUALLY DIMINISH BELOW 20 MPH AFTER SUNSET.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY. TAKE ACTION TO SECURE TRASH CANS...
LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.
HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...
AND DOWN POWER LINES.

$$

NMZ016-026-240000-
/O.CON.KABQ.WI.Y.0057.000000T0000Z-081224T0000Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITY OF...CARRIZOZO
1132 AM MST TUE DEC 23 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH 
WILL CONTINUE THROUGH THE AFTERNOON OVER THE LINCOLN COUNTY PLAINS.
WINDS WILL GRADUALLY DIMINISH BELOW 20 MPH AFTER SUNSET.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ006-012-013-018>021-240000-
/O.CON.KABQ.WI.Y.0057.000000T0000Z-081224T0000Z/
HARDING COUNTY-CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...ROY...SANTA ROSA...TUCUMCARI...
FORT SUMNER...ROSWELL...PORTALES...CLOVIS
1132 AM MST TUE DEC 23 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH 
WILL CONTINUE THROUGH THE AFTERNOON OVER THE EAST CENTRAL AND
SOUTHEAST PLAINS. WINDS WILL GRADUALLY DIMINISH BELOW 20 MPH
AFTER SUNSET.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

GUYER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 22, 3:04 PM MST, 6 hours 3 minutes earlier.

Area forecast discussion, Dec 22, 3:04 PM MST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MST MON DEC 22 2008

.DISCUSSION...
CURRENT FORECAST THROUGH TUESDAY NIGHT LOOKS ON TRACK AND INVESTED
MOST OF TIME INTO THE DETAILS AT THIS POINT...AND INTO THE FORECAST
FOR XMAS EVE THROUGH FRIDAY NIGHT. MAIN CHANGES WILL BE TO INCLUDE
THE MIDDLE RIO GRANDE VALLEY IN A WINTER WX ADVISORY FOR TONIGHT AND
TUESDAY. THE LATEST WATER VAPOR LOOP SHOWS A LARGE UPPER LEVEL WAVE
OVER THE WESTERN UNITED STATES EJECTING A MOIST PLUME OVER THE SW
CONUS. THE 400-250MB AIRCRAFT WINDS SHOW A 90-110 KNOT JET WITHIN
THE BASE OF THIS TROUGH. PWAT VALUES ACROSS THE SW ARE AROUND 150
PERCENT ABOVE NORMAL. 12Z NAM/GFS/ECMWF ARE STILL IN EXCELLENT
AGREEMENT THAT SNOW CURRENTLY DEVELOPING OVER THE NORTHERN AND
WESTERN MTNS WILL CONTINUE TO EXPAND AND INTENSIFY DURING THE LATE
EVENING HOURS. THE LOCAL 7.5KM WRF MODEL IS LATCHING ONTO PRECIP
DEVELOPING ALONG THE WEST SLOPES OF THE SANDIA/MANZANO MTNS LATE
THIS EVENING...THEREFORE HAVE OPTED TO PLACE A WINTER WX ADV FOR
OVERNIGHT INTO TUESDAY FOR NMZ009. SNOW ACCUMS ACROSS THE WARNING
AREAS STILL LOOK GREAT SO MADE VERY LITTLE CHANGES TO SNOW GRIDS.

THE MAJOR CONCERN WITH THIS SYSTEM WILL BE STRONG WINDS IN THE HIGHER
TERRAIN...CREATING NEAR BLIZZARD CONDITIONS ACROSS THE NORTHERN AND
WESTERN MTNS OVERNIGHT. 700MB WINDS SHOW A 40-60 KNOT JET ADVECTING
ACROSS THE CENTRAL MTNS OVERNIGHT INTO TUESDAY. LEFT WINDS BELOW
HIGH WIND OVER THE SACS AND WILL LET THE NEXT SHIFT DETERMINE WITH
NEW MOS NUMBERS WHETHER HIGH WINDS ARE IN ORDER.

LOWERED MAX TEMPS FOR TUESDAY ACROSS THE BOARD 5 TO 10 DEGREES BELOW
GUIDANCE. AM A LITTLE SURPRISED TO SEE MOS MAX TEMPS IN THE 30S AND
40S NORTH AND WEST WITH PRECIP AND EVEN MORE COLD AIR ADVECTION MOVING
THRU THAN TODAY. 12Z NAM/GFS/ECMWF/CANADIAN ARE IN GOOD AGREEMENT...
WITH SUPPORT FROM ENSEMBLES...THAT A WEAKER SYSTEM WILL SLIDE THRU
THE AREA XMAS EVE INTO XMAS DAY...HOWEVER SNOW RATIOS WILL BE HIGH
WITH 700MB TEMPS AT -8 TO -12C. TWEAKED POPS TO LIKELY OVER THE
NORTHERN MOUNTAINS THRU XMAS DAY.

THE NEXT SYSTEM WILL MOVE INTO THE REGION BEHIND THE XMAS SYSTEM VERY
QUICKLY OVER THE NW CORNER. RAISED POPS TO LIKELY AGAIN IN THIS AREA
FRIDAY WITH ANOTHER WINDY STORM LIKELY INTO FRIDAY. THE WEEKEND LOOKS
TO CLEAR UP FROM WEST TO EAST LEAVING BEHIND THE COLDEST AIR OF THE
SEASON.

GUYER

&&

.AVIATION...
DETERIORATING VIS/CIGS WILL DEVELOP THIS EVENING...ESPECIALLY OVER
NRN/WRN NEW MEXICO AS AN UPPER LEVEL SYSTEM BRINGS SIGNIFICANT SNOW
TO THE REGION. MUCH OF THE ACTIVITY WILL BE IFR IN NATURE OR LOWER.
OPTED TO INCLUDE PREDOMINANT SNOW IN THE KFMN/KGUP TAFS...HOWEVER BE
PREPARED FOR LOCALIZED LOWER CONDITIONS. KSAF/KABQ TAFS WILL LIKELY
NEED AN EXTENSION IN THE TEMPO SNOW GROUP...OR POSSIBLY UPGRADED TO
PREDOMINANT ACTIVITY BASED ON THE LATEST RADAR TRENDS. THERE WILL BE
A REDUCTION IN PCPN COVERAGE BY LATE TUESDAY AFTERNOON/EARLY EVENING
WITH VIS/CIGS IMPROVING. IN ADDITION...WINDS WILL INCREASE STATEWIDE
WITH AREAS OF BLOWING SNOW POSSIBLE IN THE WEST. STRONGEST WINDS ARE
EXPECTED IN THE SOUTHEAST...WHERE GUSTS UP TO 50KTS ARE LIKELY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. DPORTER

&&

.FIRE WEATHER...
AN ACTIVE WEATHER PATTERN WILL ENSUE OVER THE LAND OF ENCHANTMENT
AS A SERIES OF UPR LEVEL WAVES TRACK ACROSS THE REGION. SIGNIFICANT
SNOWFALL IS LIKELY OVER NRN/WRN NM TONIGHT THROUGH TUE AFTERNOON...
WITH ADDITIONAL SNOWS EXPECTED WED NIGHT/THU WITH THE FINAL SYSTEM
IMPACTING THE AREA THU NIGHT INTO FRI. WINDS WILL ALSO INCREASE OVER
NM WITH EACH DISTURBANCE PASSAGE. EXPECT THE HIGHEST SPEEDS TO BE
ALONG AND EAST OF THE CENTRAL MTS. THERE WILL BE NO SIGNIFICANT FIRE
WEATHER CONCERNS AS MIN HUMIDITIES SHOULD REMAIN WELL ABOVE CRITICAL
THRESHOLDS. FAIRLY QUIET WEATHER IS PROGGED FOR THE UPCOMING WEEKEND.

DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  31  32  14  31 /  90  70  20  30
GALLUP..........................  30  32  15  32 /  90  70  30  30
GRANTS..........................  29  33  16  34 /  70  70  20  20
GLENWOOD........................  28  35  26  40 /  40  70  20  10
CHAMA...........................  20  26  13  25 / 100 100  50  30
LOS ALAMOS......................  29  32  18  30 /  60  60  20  20
RED RIVER.......................  18  25  10  23 /  60  80  40  20
TAOS............................  22  32   3  30 /  60  70  30  10
SANTA FE........................  24  32  14  31 /  60  70  30  10
SANTA FE AIRPORT................  26  34  15  33 /  60  60  20  10
ESPANOLA........................  24  35  10  34 /  60  60  10  10
ALBUQUERQUE HEIGHTS.............  31  35  23  38 /  50  50  10  10
ALBUQUERQUE VALLEY..............  30  36  22  40 /  50  50  10  10
ALBUQUERQUE FOOTHILLS...........  29  33  22  36 /  50  60  10  10
ALBUQUERQUE WEST MESA...........  30  35  22  39 /  50  50  10  10
SOCORRO.........................  28  44  22  44 /  20  50  10  10
SANDIA PARK/CEDAR CREST.........  28  32  23  35 /  60  70  30  20
MORIARTY/ESTANCIA...............  31  36  26  36 /  30  50  10  10
CARRIZOZO.......................  34  44  26  44 /   5  40  10   5
RUIDOSO.........................  27  40  23  38 /  10  50  20  20
RATON...........................  20  37  10  36 /  20  30  20   5
LAS VEGAS.......................  27  35  11  35 /  30  30  20  10
ROY.............................  27  40  14  38 /  10  20  20   5
CLAYTON.........................  26  44  16  42 /   0  20  10   0
SANTA ROSA......................  27  45  21  44 /  10  20  10   0
TUCUMCARI.......................  27  50  23  46 /   5  10  10   0
FORT SUMNER.....................  26  51  17  46 /   0  10  10   0
CLOVIS..........................  27  54  23  46 /   0  10  10   0
PORTALES........................  27  56  26  48 /   0  10  10   0
ROSWELL.........................  27  58  30  54 /   0  10   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 5 PM MST TUESDAY FOR THE FOLLOWING
ZONES...NMZ001>004-008-014.

WIND ADVISORY UNTIL 6 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES...NMZ007.

WINTER WEATHER ADVISORY UNTIL 5 PM MST TUESDAY FOR THE FOLLOWING
ZONES...NMZ005-010-011.

WINTER WEATHER ADVISORY UNTIL 5 PM MST TUESDAY FOR THE FOLLOWING
ZONES...NMZ009.

&&

GUYER/46
Hazardous weather outlook, Dec 22, 3:47 PM MST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
347 PM MST MON DEC 22 2008

NMZ001>021-026-231300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
347 PM MST MON DEC 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT
MODERATE TO HEAVY SNOWFALL WILL DEVELOP ACROSS WESTERN AND CENTRAL
NEW MEXICO TONIGHT...ESPECIALLY IN THE HIGHER TERRAIN. THE HEAVIEST
SNOW ACCUMULATIONS ARE EXPECTED ALONG THE WEST AND SOUTHWEST FACING
SLOPES OF THE NORTHERN MOUNTAINS...WHERE UP TO TWO FEET IS POSSIBLE.
A WINTER STORM WARNING REMAINS IN EFFECT FOR NORTHERN AND WESTERN
NEW MEXICO THROUGH TUESDAY AFTERNOON. A WINTER WEATHER ADVISORY FOR
LIGHTER SNOWFALL REMAINS IN EFFECT FOR THE RIO GRANDE VALLEY...THE
SANDIA AND MANZANO MOUNTAINS AS WELL AS AREAS WEST OF INTERSTATE 25
IN THE NORTHEAST HIGHLANDS. SURFACE WINDS WILL ALSO INCREASE ACROSS
THE STATE TONIGHT...CREATING AREAS OF BLOWING AND DRIFTING SNOW...
PARTICULARLY IN THE HIGHER TERRAIN.

PLEASE REFER TO THE LATEST WINTER WEATHER STATEMENT FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HEAVY SNOWFALL WILL CONTINUE ACROSS WESTERN AND CENTRAL NEW MEXICO
THROUGH THE AFTERNOON HOURS. PLEASE REFER TO DAY ONE AND THE WINTER
WEATHER STATEMENT FOR FURTHER DETAILS.

SIGNIFICANT SNOWS ARE EXPECTED WEDNESDAY NIGHT THROUGH FRIDAY OVER
CENTRAL AND WESTERN NEW MEXICO. THE HEAVIEST SNOW ACCUMULATIONS ARE
EXPECTED IN THE HIGHER TERRAIN...WITH STRONG WINDS CREATING BLOWING
AND DRIFTING SNOW.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.

DPORTER/GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 3:47 AM MSTHigh Wind WarningABQ13 hr
Dec 23, 4:16 AM MSTWinter Storm WatchABQ24 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.